Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2013  |  Volume : 40  |  Issue : 3  |  Page : 164-165

Zolpidem induced delirium


1 Department of Psychiatry, J N Medical College, Belgaum, Karnataka, India
2 Department of Psychiatry, IQ City Medical College, Durgapur, Burdwan, West Bengal, India

Correspondence Address:
Sameeran S Chate
Department of Psychiatry, J N Medical College, Belgaum, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0974-5009.120050

Rights and Permissions

Use of non-benzodiazepine hypnotics like zolpidem for insomnia has become a popular practice because of better safety profile and low abuse potential. However, neuropsychiatric side-effects such as headache, depression, memory deficits and abnormal dreams with zolpidem use have been reported. Delirum is a rare side-effect associated with zolpidem use. Here, we report a case of delirium, which occurred with a single dose of zolpidem. Clinicians prescribing zolpidem for insomnia should look into the risk factors/pre-disposing factors such as old age, female gender, substance abuse/dependence, systemic infections, psychiatric illness and multiple drug interactions. It is recommended to stick to the lowest dose possible whenever indicated.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1873    
    Printed37    
    Emailed0    
    PDF Downloaded215    
    Comments [Add]    

Recommend this journal